Jump to content

16 and I take more pills than my grandma...


Recommended Posts

I take 4 effexors, 4 depacote, 2 concertas, and a bc mini pill a day! That 11 pills! Yikes! I am bipolar manic/depressive ADD and these pills are supposed to be working, yet I find myself as depressed as ever. My doctor has uped my dosage again and again. IM TAKIN PILLS THE SIZE OF HORSE TRANQUILIZERS !!! Will I ever live a normal life? It seems that every thing I try seems to fail. I've been in group therepy for over a year, went to rehab for drugs/suicide attempt, had DOZENS of shrinks, physcologist, counsolers, therepist, ect... Am I just destined to be crazy? I dont wanna live in a mental ward and strut the fasious hannibal lecter mask and street jacket for the rest of my life! anyone got any advice?

Link to comment
Share on other sites

Well, some doctors are better than others. Some really take the time to figure out the right combination of drugs/therapy that you need, and some don't.

 

If your doctor (or group of doctors in this case) has been fooling around with the dosages and you aren't getting any better, I think its time to seek a second opinion. Check out a completely different group of doctors and therapists. Maybe try some homeopathic remedies (maybe some of the members here can comment whether these are effective or not).

 

Try taking karate, tai-chi, or yoga. It sounds really odd, but these all work on an awareness of your body and its inner energies. Perhaps harnessing some of your inner energies and redirecting them will help in your recovery.

 

I guess my point is, you really sound like you want to get better, and what you've tried so far hasn't been working. So lets get creative and try something else. Somewhere out there you will find the peace and well-being that you so desperately need.

Link to comment
Share on other sites

Sorry to hear you're dealing with so much so young! Hey, I'm not a professional, but I have read that anti-depressants in particular can lose their effect over time, and moreover, can actually do more harm than good. It sounds as if you have seen waaay too many shrinks and been given a way-too overwhelming cocktail of pills.

 

My advice is to think about who, among all these professionals, seemed to best have your interests at heart and seemed to know what s/he was doing, and lobby your parents to go to ONLY that person. You need some kind of central person to deal with, even if that person brings in specialists now and then.

 

Here's another radical idea: go cold turkey on as many pills as possible, under the guidance of a pro, of course. Try to work your way out of this organically, rather than chemically. You might even see some alternative medicine people for wellness advice, perhaps through a full-service health club that has nutritionists, yoga, massage, chiropractors, etc.

 

Another radical idea is since you feel you're on a slippery slope to an institution, consider taking the full leap now. Face the very worst and get through it, and then there's nothing left to fear. On your next school break, check into a facility geared for teenagers. Meet others in the same boat. Understand that you're not alone and that your problems are chemical and biological in nature and can be treated.

 

Good luck!! I honestly feel terrible for you and hope things turn out okay.

Link to comment
Share on other sites

Currently I take a lot of pills also for treatment of my unipolar depression. Right now I am up around 7. I dont like it much, but I have felt horrible too may times while I have been off of it to stop taking it. Have you discussed with your doctor about your dislike of taking all these pills? And the fact that they dont seem to be working?

 

good luck.

 

~c~

Link to comment
Share on other sites

If they're not working, frankly, I'd get a second opinion. Instead of upping the dosage, has he considered changing to a different med? Since they're all formulated a bit differently, it seems to vary widely how effective the different ones are for different people - maybe the antidepressent you're on isn't the best fit for you.

 

If he hasn't told you, there's also the fact that the meds for ADD can actually diminish the effect of the depakote for the bipolar (my son is ADHD and bipolar, so I'm relatively familiar with the meds you're talking about). Sometimes it takes a bit of juggling, and not just with dosage, to find out what's going to work for you, and as your body changes over time, even when you've stopped "growing," some things might need adjusted. Either way, you need a doc who will really LISTEN to what you're saying and take your input into serious consideration when he's making adjustments to your meds - if he wants to change something, ask him outright why he's just changing the dosage instead of trying something different. You're the patient, and you do have a right to know why he's making the changes he is, what he's basing them on. If he's unwilling to explain thoroughly - find someone who is, who will be willing to really work WITH you and take it as a given that you're experienced with the way your body reacts to your meds, and value what input you're giving him or her. Sometimes knowing what you're saying is actually being considered carefully is a help in itself, since it gives you more control over what's being tried to help.

 

The other thing I'd suggest is finding a group, either in person or online, whether it's a support group or just to exchange ideas, of people in similar situations, and get ideas from them what has and hasn't worked outside of just the medical field.

Link to comment
Share on other sites

  • 2 years later...

I agree with avman, the positive thing is, you have really tried to get better and that is a major achievement when faced with manic depression - it can really take all desire to get well out of you.

 

The only other thing I can possibly think of that might help is doing a session of voluntary work each week, if you feel you can. Just a couple of hours..it can shake up perspective a little and give you a sense of self worth if you feel you are helping others less fortunate than yourself.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...